Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Jacksonville, FL

January 13, 20096 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jan 13, 2009, 1:13 PM EST for 6 counties in Florida. It took effect at Jan 14, 2009, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2009, 1:13 PM EST (18:13 UTC)
In effect from
Jan 14, 2009, 12:00 PM EST
Expired
Jan 14, 2009, 5:00 PM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
411 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 131813
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
113 PM EST TUE JAN 13 2009

FLZ020>025-030>032-035>037-040-141000-
/O.UPG.KJAX.FW.A.0005.090114T1800Z-090114T2200Z/
/O.NEW.KJAX.FW.W.0004.090114T1700Z-090114T2200Z/
/O.CON.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
113 PM EST TUE JAN 13 2009

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST WEDNESDAY FOR
LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR LOW
RELATIVE HUMIDITY AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

MUCH DRIER AIR INFILTRATING THE AREA WILL LEAD TO MIN RH VALUES
OF 30 TO 35 PERCENT UP TO 5 HOURS WEDNESDAY AFTERNOON.

ON THURSDAY...MIN RHS ARE FORECAST TO FALL TO 25 TO 30 PERCENT
ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH. CRITICALLY LOW
RHS ARE FORECAST FOR AROUND 5 HOURS DURATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ033-038-141000-
/O.CON.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/
ST JOHNS-FLAGLER-
113 PM EST TUE JAN 13 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON ALONG
THE NORTHEAST FLORIDA COAST FOR LOW RELATIVE HUMIDITY AND STRONG
WINDS...

A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

ON THURSDAY...MIN RHS ARE FORECAST TO FALL TO 30 TO 35 PERCENT
ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH. CRITICALLY LOW
RHS ARE FORECAST FOR AROUND 4 HOURS DURATION.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

MKT
3 follow-up statements
000 
WWUS82 KJAX 140917
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 AM EST WED JAN 14 2009

FLZ020>025-030>032-035>037-040-142200-
/O.CON.KJAX.FW.W.0004.090114T1700Z-090114T2200Z/
/O.CON.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
417 AM EST WED JAN 14 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY
AFTERNOON. 

MUCH DRIER AIR INFILTRATING THE AREA WILL LEAD TO MIN RH VALUES
OF 25 TO 35 PERCENT UP TO 5 HOURS THIS AFTERNOON. THE LOWEST RH
VALUES THIS AFTERNOON WILL LIKELY BE NEAR AND WEST OF I-75 NORTH
OF GAINESVILLE.

ON THURSDAY...MIN RH VALUES ARE FORECAST TO FALL TO 25 TO 30 PERCENT
ALONG WITH SUSTAINED 20 FOOT WINDS OF 10 TO 15 MPH. CRITICALLY
LOW RH ARE FORECAST FOR AROUND 5 HOURS DURATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ033-038-142200-
/O.CON.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/
ST JOHNS-FLAGLER-
417 AM EST WED JAN 14 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

ON THURSDAY...MIN RELATIVE HUMIDITIES ARE FORECAST TO FALL TO 30
TO 35 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH.
CRITICALLY LOW RELATIVE HUMIDITIES ARE FORECAST FOR AROUND 4 HOURS
DURATION.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

ARS
000 
WWUS82 KJAX 141907
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
207 PM EST WED JAN 14 2009

FLZ020>025-030>032-035>037-040-151200-
/O.UPG.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/
/O.NEW.KJAX.FW.W.0005.090115T1700Z-090115T2300Z/
/O.CON.KJAX.FW.W.0004.000000T0000Z-090114T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
207 PM EST WED JAN 14 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON DUE TO LOW RH...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY DUE
TO LOW RH AND WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

MUCH DRIER AIR INFILTRATING THE AREA WILL LEAD TO MIN RH VALUES
OF 25 TO 35 PERCENT UP TO 5 HOURS THIS AFTERNOON. THE LOWEST RH
VALUES THIS AFTERNOON WILL LIKELY BE NEAR AND WEST OF I-75 NORTH
OF GAINESVILLE.

ON THURSDAY...MIN RH VALUES ARE FORECAST TO FALL TO 25 TO 30
PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS OF 10 TO 15 MPH.
CRITICALLY LOW RH ARE FORECAST FOR AROUND 5 HOURS DURATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ033-038-151200-
/O.UPG.KJAX.FW.A.0006.090115T1700Z-090115T2300Z/
/O.NEW.KJAX.FW.W.0005.090115T1700Z-090115T2300Z/
ST JOHNS-FLAGLER-
207 PM EST WED JAN 14 2009

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY DUE
TO LOW RH AND WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ON THURSDAY...MIN RELATIVE HUMIDITIES ARE FORECAST TO FALL TO 30
TO 35 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH.
CRITICALLY LOW RELATIVE HUMIDITIES ARE FORECAST FOR AROUND 4 HOURS
DURATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DEESE
000 
WWUS82 KJAX 142204
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EST WED JAN 14 2009

FLZ020>025-030>032-035>037-040-151100-
/O.EXP.KJAX.FW.W.0004.000000T0000Z-090114T2200Z/
/O.CON.KJAX.FW.W.0005.090115T1700Z-090115T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
504 PM EST WED JAN 14 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
THURSDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY.

ON THURSDAY...MIN RH VALUES ARE FORECAST TO FALL TO 25 TO 30
PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS OF 10 TO 15 MPH.
CRITICALLY LOW RH ARE FORECAST FOR AROUND 5 HOURS DURATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ033-038-151100-
/O.CON.KJAX.FW.W.0005.090115T1700Z-090115T2300Z/
ST JOHNS-FLAGLER-
504 PM EST WED JAN 14 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
THURSDAY. 

ON THURSDAY...MIN RELATIVE HUMIDITIES ARE FORECAST TO FALL TO
30 TO 35 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS NEAR 15 MPH.
CRITICALLY LOW RELATIVE HUMIDITIES ARE FORECAST FOR AROUND
4 HOURS DURATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 13, 9:11 AM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 13, 9:11 AM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 AM EST TUE JAN 13 2009

.UPDATE...WATER VAPOR LOOP SHOWS A JET STREAK ALONG THE SE
ATLANTIC COAST WITH LOCAL AREA WITHIN RRQ. A PAIR OF LOW PRESSURE
CENTERS ARE LOCATED IN GULF AND ATLANTIC CONNECTED BY FRONT TO OUR
SOUTH. THE ATLC LOW IS DEEPENING AS IT MOVES NEWD AND THE GULF LOW
IS PROGGED TO CROSS CTRL FL THIS AFTN. JET DYNAMICS AND ISENTROPIC
LIFT HAVE COMBINED TO CREATE CATEGORICAL POPS OVER OUR AREA.
EXISTING FCST IS ON TRACK...AND ONLY CHANGE WAS TO EXPAND CAT POPS
FARTHER N INTO SE GA.

&&

.AVIATION...CIGS HAVE COME UP A COUPLE HUNDRED FEET ARE MAINLY
WITHIN IFR RANGE. THINK THIS WILL BE PREVAILING CATEGORY FOR THE
MORNING AND WILL AMEND TAFS ACCORDINGLY.

&&

.MARINE...LOW PRESSURE DRIFTED NE OF WATERS. AS ANTICIPATED WINDS
AT GRAYS REEF HAVE DECREASED TO ARND 16KT. AS LOW PRES DEEPENS AND
THE PRES GRADIENT TIGHTENS...WINDS WILL INCREASE AGAIN THIS AFTN
OVER ALL OFFSHORE WATERS AND SCA IS IN EFFECT THRU WED MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  30  54  27 /  60   0   0   0
SSI  54  35  52  34 /  80   0   0   0
JAX  57  34  55  29 /  90   0   0   0
SGJ  61  38  54  35 /  80  10   0   0
GNV  59  34  57  28 /  80   0   0   0
OCF  61  35  59  29 /  80   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-SUWANNEE-UNION.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM EST
     WEDNESDAY FOR FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO
     60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60
     NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

TRABERT/HESS/WALKER
Hazardous weather outlook, Jan 13, 5:15 AM EST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 AM EST TUE JAN 13 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
515 AM EST TUE JAN 13 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

RAIN DEVELOPING ACROSS THE AREA WILL BECOME WIDESPREAD THIS MORNING
AND MAY BECOME MODERATE TO LOCALLY HEAVY AT TIMES. TOTAL RAINFALL
AMOUNTS OF OVER 1 INCH WILL BE LIKELY ACROSS NORTHEAST FLORIDA AND
EXTREME SOUTHEAST GEORGIA...AND LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
PONDING OF WATER ON ROADWAYS CAN BE EXPECTED.

NEAR FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT WITH PATCHY
FROST...ESPECIALLY IN WIND-PROTECTED LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...HARD FREEZE POSSIBLE DURING THE LATTER HALF OF THE WEEK AND INTO
THE WEEKEND...

COLDER TEMPERATURES ARE FORECAST WEDNESDAY...THURSDAY...AND FRIDAY
NIGHTS WITH A HARD FREEZE POSSIBLE OVER PORTIONS OF THE AREA EACH
NIGHT. NORMALLY COLDER INLAND LOCATIONS MAY EVEN DIP INTO THE TEENS
FRIDAY MORNING AND SATURDAY MORNING. ALL INTERESTS SHOULD MONITOR
THE LATEST FORECAST PRODUCTS FOR MORE INFORMATION ON THIS EXPECTED
FREEZE EVENT. FREEZE AND HARD FREEZE WARNINGS WILL LIKELY BE NEEDED.
TEMPERATURES WILL SLOWLY MODERATE BY SATURDAY NIGHT...BUT WIDESPREAD
FREEZING TEMPERATURES ARE STILL POSSIBLE.

DRY CONDITIONS WEDNESDAY AND THURSDAY AFTERNOONS MAY CREATE AN
ELEVATED FIRE DANGER ACROSS INLAND AREAS. THIS DANGER MAY PERSIST
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:23 AM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more35 hr
Jan 13, 2:26 PM ESTFreeze WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more14 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.